MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. IMPRESS NON-BRAIDED PERIPHERAL CATHETER

MERIT MEDICAL SYSTEMS INC. IMPRESS NON-BRAIDED PERIPHERAL CATHETER
Model Number 00884450026571
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a peripheral vascular interventional procedure, the catheter tip detached within the patients artery.The physician had acquired retrograde femoral artery access and had negotiated the patient's common iliac bifurcation with a stiff guide wire and 4f catheter.During a catheter exchange, the catheter tip detached within the patients common femoral artery and remained on the guide wire.It was noted that the patient had previous femoral artery surgery, scar tissue was note.The physician up sized the sheath to 6f, so that the guide wire and detached catheter tip could be removed together through the larger sheath.The catheter tip was just protruding from access site during removal, so the physician was able to finally remove the tip by hand.A new catheter was then introduced, and the procedure was successfully completed.A vascular stent was successfully placed within the patients superficial femoral and popliteal arteries with no additional complications to report.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The product was examined visually and microscopically.The complaint is confirmed.No definitive root cause could be determined however, the most probable cause is forces imposed upon the device when resistance occurred during the clinical procedure.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed and no exception documents were found.

Brand Name
IMPRESS NON-BRAIDED PERIPHERAL CATHETER
Common Device Name
PERIPHERAL CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
14646 kirby drive
houston, tx
MDR Report Key10171725
Report Number3010665433-2020-00017
Device Sequence Number2142870
Product Code DQO
UDI-Device Identifier00884450026571
UDI-Public00884450026571
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number00884450026571
Device Catalogue Number4903510PIG-NB
Device Lot NumberE1639145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer08/05/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;